Home About Communications Connect Contact Learn Visit Give Members

Retreats

Meditation-Yoga (or Meditation-only) Mini-Retreat with Irene Glasse & Carl Gregg

  • Saturday, October 14, 2017 (9:00 a.m. - Noon)
  • $15 in advance (confirmation must be completed no later than the day before) / $20 at door (split between the instructors & UUCF; sliding scale available upon request). Registration instructions below.
  • Please spread the word, and bring a friend! You can help raise awareness about this event through our Facebook Event.
  • Both the meditation and yoga portions can be modified to be done from a chair. Please contact if you have requested accommodations that you haven't informed us about from a previous retreat.

Schedule


8:45 a.m. Registration (set-up mat/cushions/chairs)
9:00 a.m. - 9:45 a.m. Meditation: Social Breathing/Noting (45 minutes)
9:45 a.m. - 10:30 a.m. Yoga* (45 minutes)
10:30 a.m. - 10:45 a.m. Mindfulness of Movement: Atrium or Outside / Break (15 minutes)
10:45 a.m. - 11:15 a.m. Meditation: Individual Breathing / Social Inquiry (30 minutes)
11:15 a.m. - 11:45 a.m. Yoga* (30 minutes)
11:45 a.m. Closing Reflections (15 minutes)
12:00 p.m. End

Meditation-only Option: If there is one (or more) people who would prefer to go deeper into the meditation practices (instead of yoga), Rev. Carl will facilitate meditation sessions during either or both of the two yoga segments.

Registration

Please go to frederickuu.org/give to pay:

  1. Click on the button that says "To donate click here."
  2. Enter $15--or the increment of $15, depending on the number of people for whom you are making a reservation--in the line labeled "Adult Spiritual Enrichment:"
  3. In the blank to the right of where you entered in the amount of money, type "October Retreat."
  4. Change "Donation Frequency" to "One Time"
  5. Click "Continue" .

At the end of the process, you should receive an email from our automated payment system with the subject “Thank You For Your Online Donation.” To fully reserve your spot, please forward that email receipt (or photo or screen shot of your payment confirmation) to . (Please do not send the web address of your receipt. As a “third-party” we will be unable to open that link.) If you are paying for more than one person, please include the first and last name of everyone for whom you are registering. You will then receive a reply back from Carl confirming your spot. (The reason for this extra step is the delay in payments populating through our system, and even then the records are only accessible by our Treasurer and Bookkeeper. Thank you for helping us keep the paperwork straight.)

What to Bring

  • Dress comfortably
  • Yoga Mat
  • Meditation Cushion/Seat/Bench. Chairs will also be available.
    • If you plan to use a chair, depending on your needs, you may want to bring a small pillow for support of your lower back during meditation.
    • If you are interested in purchasing a cushion, seat, or bench, one good option is The Monastery Store.)
  • Optional: water bottle, light snack (can be eaten at beginning of moving meditation time), light blanket (if you might be cold from the air conditioning during the meditation time)
(A limited supply of extra meditation mats/cushions and yoga mats/blocks will be available on a "first come, first serve" basis.)

Instructors


The Rev. Dr. Carl Gregg holds a Doctor of Ministry and a Diploma in the Art of Spiritual Direction from San Francisco Theological Seminary, a Master of Divinity from Brite Divinity School, and a Bachelor of Arts in Religion and Philosophy (cum laude, Phi Beta Kappa) from Furman University. He has been the minister at Unitarian Universalist Congregation of Frederick (Maryland) since 2012. He is a student in the meditate.io practice community, known in a previous incarnation as Buddhist Geeks.

Irene Glasse is a Yoga Teacher, National Academy of Sports Medicine Certified Personal Trainer, Reiki Master and Musician based in Western Maryland. She’s an Ordained Minister, a Labyrinth Apprentice of the New England Labyrinth Guild, and a High Priestess of the Tradition of the Witches Circle. Irene has been reading Tarot for 24 years and practicing Paganism for 21 years. She currently teaches weekly yoga classes, facilitates monthly Labyrinth walks, leads Earth-based spirituality services through Frederick CUUPS (Covenant of UU Pagans) and performs Readings and Healings.

Participants for October 14, 2017

  1. Steve Berté
  2. Susan Berté
  3. Lily Clay
  4. Bob Clegg
  5. Ben Cross
  6. Helen Dickison
  7. Sali Dimond
  8. Araminta Finn
  9. Mary Fletcher
  10. Ann Geyer
  11. Nancy Gordon
  12. Whitney Hahn
  13. Ron Hughes
  14. Jae Jenkins
  15. Karen Kerber
  16. Jessica Lesh
  17. Kate McCullum
  18. Bobbi Mead
  19. Eileen Mitchell
  20. Lora Powell-Haney
  21. Darcy Richards
  22. Carolyn Rocha
  23. Pat Rosensteel
  24. David Sensenig
  25. Holly Shifrin
  26. Stu Shifrin
  27. Sue Singley
  28. Sally Snodgrass
  29. Nancy Sydnor
  30. Lynn Wagner
  31. Thia Wood

Resources

  • monasterystore.org - Among the many good options for purchasing a meditation seat/cushion/mat for at-home practice, this was the best option when Carl last researched this question.
  • Insight Timer - an extremely useful aid for meditating: "Home to more than 1,900,000 meditators, Insight Timer is rated as the top free meditation app on the Android and iOS stores." This app is the bell/timer that Carl uses during the retreat.
  • Meditate.io Guided Meditations - good balance of “formal” and “life” practices, spanning 5 different styles of practice: Concentration, Mindfulness, Heartfulness, Inquiry, & Awareness.

How to Meditate (Basic)

How to Meditate (Intermediate to Advanced)

  • The Mind Illuminated: A Complete Meditation Guide Integrating Buddhist Wisdom and Brain Science by Culadasa (John Yates), Ph.D.



(The short link to this page is frederickuu.org/retreat.)